Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Wakefield, VA

August 8, 2012King and Queen County, Virginia

NWS Wakefield, VA issued this special weather statement at Aug 8, 2012, 4:21 PM EDT for King and Queen County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 4:21 PM EDT (20:21 UTC)
Expired
Aug 8, 2012, 4:45 PM EDT
In force
24 min
Issued by
NWS Wakefield, VA

County King and Queen County, VA

The radar

The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1284 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WWUS81 KAKQ 082021
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT WED AUG 8 2012

VAZ072>074-082045-
ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA-
421 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KING AND QUEEN...EAST
CENTRAL KING WILLIAM AND SOUTH CENTRAL ESSEX COUNTIES...

AT 419 PM EDT...A STRONG THUNDERSTORM WAS NEAR STEVENSVILLE...MOVING
SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND INTENSE LIGHTNING ARE POSSIBLE WITH THIS 
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE 
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL 
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE 
NEAR KING AND QUEEN COURTHOUSE AROUND 445 PM.

LAT...LON 3765 7676 3759 7694 3777 7703 3780 7693

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:21 PM EDT, 0 minutes earlier.

Area forecast discussion, Aug 8, 4:21 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT WED AUG 8 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL DISSIPATE LATE TONIGHT...AS HIGH PRESSURE
REMAINS CENTERED OFF THE MID ATLANTIC AND SOUTHEAST COASTS. A MORE
SUBSTANTIAL LOW PRESSURE SYSTEM WILL DEVELOP OVER THE OHIO VALLEY
THURSDAY NIGHT...AND BEGIN TO IMPACT THE MID ATLANTIC REGION
FRIDAY INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THUNDERSTORMS HAVE FORMED ALONG AND JUST BEHIND A 700 MB TROUGH
STRETCHING FROM THE EASTERN PIEDMONT REGION DOWN INTO THE TN/NC
PANHANDLE THIS AFTERNOON. PER INFRARED SATELLITE IMAGERY...CLOUD
TOPS HAVE COOLED FURTHER WITHIN THIS LINE WITH ADDITIONAL COOLING
MOVING UP AHEAD OF IT AND INTO NE NC/SE VA. A WEAK JET STREAK
ROTATING INTO THE ENHANCED LINE IS ALSO PROMOTING LIFT DUE TO ITS
PROXIMITY TO THE LEFT ENTRANCE REGION. UNFORTUNATELY...THE JET
STREAK IS NOT STRONG ENOUGH TO OVERCOME WEAK STEERING FLOW FROM THE
SURFACE UP TO AROUND 750 MB (OR 8 KFT). THEREFORE VERY SLOW MOVING
THUNDERSTORMS (GENERALLY 5 MPH) ACCOMPANIED BY HEAVY RAIN...FREQUENT
LIGHTNING...AND TRAINING OF STORM CORES MAY CREATE LOCALIZED
FLOODING ISSUES. A SMALL STREAM FLOOD ADVISORY HAS ALREADY BEEN
ISSUED FOR NW LUNENBURG AND SRN PRINCE EDWARD COUNTIES FOR MINOR
FLOODING AND ADDITIONAL HEADLINES MAY BE NEEDED. WILL HIGHLIGHT
MINOR FLOOD POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK AS WELL.

STORMS SHOULD GRADUALLY TAPER OFF AFTER SUNSET WHEN SUPPORT FROM
DAYTIME HEATING IS LOST AND AS THE TROUGH AND ASSOCIATED SHORTWAVE
ENERGY MOVE NE AND AWAY FROM THE MID ATLANTIC COAST.

CONDITIONS SHOULD THEN BECOME DRY OVERNIGHT. PATCHY FOG IS POSSIBLE
MAINLY INLAND WITH SKIES CLEARING FROM WEST TO EAST LATE
TONIGHT...BUT MOST ESPECIALLY IN AREAS THAT SEE RAINFALL THIS
EVENING. MEANWHILE...AN UPPER LEVEL TROUGH OVER THE MANITOBA/ONTARIO
BORDER IN CANADA BEGINS TO DIG INTO THE UPPER MS VALLEY LATER
TONIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE AFOREMENTIONED CANADIAN TROUGH DIGS INTO THE GREAT LAKES REGION
ON THURSDAY THUS AMPLIFYING WEAK RIDGING OVER THE MID ATLANTIC.
MEANWHILE...A SHORTWAVE MOVING UP FROM THE SOUTHWEST WEAKENS OVER
THE REGION THROUGH THE DAY AS IT MOVES TO THE NORTHEAST. THE
COMBINATION OF THIS FEATURE IN ADDITIONS TO A WEAK BERMUDA RIDGE
ALOFT AND WARMING LOW LEVEL THICKNESSES WILL DEVELOP A LEE TROUGH
OVER THE AREA BY THE AFTERNOON. THE PRESENCE OF THE LEE TROUGH AND
BREEZY SOUTHWEST WINDS BY MID-DAY WILL HELP TO BOOST TEMPERATURES
SLIGHTLY ABOVE NORMAL (LOWER 90S INLAND...UPPER 80S IMMEDIATE
COAST). OTHER THAN THE LEE TROUGH...THERE STILL WILL NOT BE MUCH OF
A TRIGGER FOR PRECIP SO WILL CONTINUE PREVIOUS FORECAST THINKING OF
LIMITING 20% POPS TO THE AFTN/EVENING HOURS. SEABREEZE BOUNDARIES
WEST OF CHES BAY AND DOWN INTO NE NC MAY TRIGGER ADDITIONAL
THUNDERSTORM DEVELOPMENT AND KEPT POPS AROUND 30%...INCLUDING IN THE
NW PIEDMONT WHERE HIGHEST CAPE/LOW LVL INSTABILITY VALUES RESIDE.
EXPECT PRECIP TO TAPER OFF AFTER MIDNIGHT AS THE WAKEFIELD CWA WILL
BE IN BETWEEN DEEPER MSTR OFF THE COAST AND APPROACHING/AMPLIFYING
SYSTEM ACRS THE TN/OH VALLEYS.

FRIDAY CONTINUES TO BE A CHALLENGING FORECAST AS A MORE SUBSTANTIAL
SURFACE LOW PRESSURE SYSTEM APPROACHES THE REGION FROM THE TN/OH
VALLEYS. 12Z MODEL DATA IS STILL ON TREND WITH THE GFS BEING A BIT
TOO FAST WITH PRECIP/FRONTAL TIMING AND THEREFORE CONTINUE TO FAVOR
A SLIGHTLY SLOWER NAM/ECMWF SOLUTION. ALL MODELS GENERATE QPF BY
10/1800Z SO WILL CARRY 40% POPS WEST OF I-95 IN THE MORNING (20-30%
POP EAST OF THE TRAVEL CORRIDOR)...WITH 50-60% POPS ACROSS THE AREA
BY THE AFTERNOON. BULK SHEAR BECOMES FAIRLY IMPRESSIVE (30 KT OR
GREATER) BY AFTN/EVENING. SHEAR PROFILE IS MOSTLY UNIDIRECTIONAL
WITH SOME LOW LEVEL VEERING WITH HEIGHT...THEREFORE A FEW STORMS
COULD BECOME SEVERE WITH LOCALLY DAMAGING WINDS. A FEW CAVEATS TO
CONSIDER ARE THE POSSIBILITY OF SHOWER ACTIVITY EARLY FRIDAY MORNING
AND INCREASING MID-HIGH CLOUDS LATE IN THE MORNING...BOTH OF WHICH
COULD HAMPER CONVECTIVE DEVELOPMENT. TIMING WILL BE EVERYTHING AND
WILL CONTINUE TO MONITOR THIS WX SITUATION CLOSELY. SPC IS
MAINTAINING A SLIGHT RISK AREA FOR THE MID ATLANTIC REGION FOR
FRIDAY...AND WILL CARRY MENTION OF THIS IN THE HWO.

RAINFALL WILL BECOME MORE WIDESPREAD FRIDAY NIGHT INTO SATURDAY
MORNING...GRADUALLY TAPERING OFF FROM WEST TO EAST LATER SATURDAY
AFTN INTO THE EVENING AS A COLD FRONT FINALLY CROSSES THROUGH THE
MID ATLANTIC REGION. HEAVY RAIN WILL CONTINUE TO BE THE MAIN
IMPACT IN THIS WX PATTERN.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPR-LVL LO PRES OVER THE GREAT LAKES REGION SAT WILL PULL NE INTO SE
CANADA SAT NGT AND SUN...DRAGGING A COLD FRNT THRU THE MID ATLANTIC
REGION BY SAT NGT. THEREFORE...CHC FOR RAIN (MAINLY 20-40% POPS)
CONTINUE SAT NGT DUE TO DEEP MOISTURE...FRNTAL FORCING...AND THE RFQ
OF AN UPR-LVL JET STREAK. SUN WILL THEN FEATURE DRY CONDITIONS AND A
MSTLY SNY SKY AS HI PRES BLDS IN FROM THE WEST. JUST A SLGT CHC
FOR RAIN MON THRU WED DUE TO SFC BNDRYS AND WEAK CYCLONIC FLOW
ALOFT. NO MAJOR SYSTEMS EXPECTED.

TEMPS NEAR NORMAL THRU THE PERIOD...HIGHS IN THE MID 80S TO LOW 90S
WITH LOWS IN THE MID 60S TO LOW 70S.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A WEAK SURFACE PRESSURE PATTERN WAS KEEPING LOW LEVEL MOISTURE FROM
GETTING MIXED OUT. AS A RESULT...MUCH OF THE MID ATLANTIC REGION HAD
MVFR CONDITIONS THROUGH THE MORNING HOURS. KEPT A TEMPO GROUP FOR
THIS FOR THE FIRST FEW HOURS OF THE 18Z TAF PERIOD.

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG
THE PIEDMONT OF VIRGINIA AND NORTH CAROLINA. NONE OF THESE WERE
IMMINENTLY THREATENING THE TAF SITES BUT WILL MONITOR FOR THE NEED
OF UPDATES. KRIC IS THE MOST LIKELY SITE TO BE AFFECTED DURING THE
AFTERNOON.

WILL NEED TO MONITOR HIGH CLOUD COVERAGE AND AREAS OF RECENT
RAINFALL FOR FOG POTENTIAL THURSDAY MORNING. KEPT IFR OUT OF THE
FORECAST EXCEPT AT RIC. INCLUDED MVFR STATUS AT ALL LOCATIONS
SIMILAR TO THIS MORNING. IF SKIES CLEAR...PHF IN PARTICULAR MAY SEE
IFR VSBYS DUE TO SIGNIFICANT RAINFALL TUESDAY EVENING.

THURSDAY SHOULD SEE SIMILAR WEATHER TO TODAY...PERHAPS A LITTLE
QUICKER END TO THE MORNING LOW CEILINGS DUE TO BETTER MIXING. TSTMS
WILL BE POSSIBLE IN THE AFTERNOON.

OUTLOOK...NO APPRECIABLE CHANGE IN THE WX PATTERN IS EXPECTED FOR
THE NEXT SEVERAL DAYS. SHOWER AND THUNDERSTORM CHANCES INCREASE
ACROSS THE AREA FOR FRIDAY AND SATURDAY AS A MORE SUBSTANTIAL LOW
PRESSURE SYSTEM IMPACTS THE MID ATLANTIC REGION.

&&

.MARINE...
STATIONARY BNDRY LOCATED ACROSS THE NORTHERN WATERS PERSISTS...
AND WILL DIMINISH BY THIS EVNG AS BENIGN MARINE CONDITIONS
CONTINUE. SOUTH WNDS GENERALLY AOB 10 KT THIS EVNG WILL BECOME
SOUTHWESTERLY OVRNGT. WNDS SLGTLY HIER (10-15 KT) THU AHEAD OF AN
APPROACHING COLD FRNT. A FEW GUSTS TO 20 KTS WILL BE POSSIBLE...
HOWEVER CONDITIONS SHUD GENERALLY STAY SUB-SCA. SEAS WILL SLOWLY
BLD EACH DAY FROM 2-3 FT THU...TO 3-4 FT FRI...TO 4-6 FT SAT. WNDS
WILL LIKEWISE APPROACH AND POSSIBLY EXCEED SCA CRITERIA BY LATE
FRI. COLD FROPA OCCURS OVER THE WATERS LATE SAT/SAT NGT. QUIET
MARINE CONDITIONS RETURN SUN THRU WED AS SFC HI PRES BLDS IN FROM
THE WEST BEHIND THE FRNT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...BMD/MAM
NEAR TERM...BMD
SHORT TERM...BMD/LKB
LONG TERM...MAS
AVIATION...LSA
MARINE...MAS
Hazardous weather outlook, Aug 8, 5:09 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
509 AM EDT WED AUG 8 2012

MDZ021>025-NCZ012-VAZ048-049-060>100-090915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
509 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE REGION LATE FRIDAY
INTO SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
FRIDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE
FRIDAY AFTERNOON THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ013>017-030>032-102-090915-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-
509 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR
LOCALLY HEAVY RAIN TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE REGION LATE FRIDAY
INTO SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
FRIDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE
FRIDAY AFTERNOON THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-090915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
509 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE REGION LATE FRIDAY
INTO SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
FRIDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE
FRIDAY AFTERNOON THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BROWN

In the hours before

Special weather statement, Aug 8, 2:13 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
213 PM EDT WED AUG 8 2012

VAZ064-081900-
CAROLINE VA-
213 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CAROLINE COUNTY...

AT 210 PM EDT...A STRONG THUNDERSTORM WAS NEAR GOLANSVILLE...MOVING
SOUTH AT 5 MPH.

* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

* EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

* THIS STORM WILL BE NEAR PENOLA...CEDAR FORK AND BURRUSS CORNER.

LAT...LON 3806 7735 3787 7738 3787 7743 3789 7745
      3788 7748 3792 7753 3792 7756 3793 7755
      3795 7757 3795 7762 3805 7759 3808 7755

DEROSA
Special weather statement, Aug 8, 2:44 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
244 PM EDT WED AUG 8 2012

VAZ060-066-081915-
LUNENBURG VA-PRINCE EDWARD VA-
244 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LUNENBURG AND
SOUTHERN PRINCE EDWARD COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF LUNENBURG AND
PRINCE EDWARD COUNTIES AT 240 PM EDT. THE STRONG THUNDERSTORMS WERE
MOVING SOUTH AT 5 MPH.

INTENSE LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE
WITH THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LAT...LON 3721 7852 3727 7831 3708 7823 3690 7849
      3708 7846 3709 7850 3713 7853 3714 7855
      3714 7859 3719 7865 3719 7869 3721 7870

05
Special weather statement, Aug 8, 3:04 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
304 PM EDT WED AUG 8 2012

VAZ049-062-063-069-082000-
GOOCHLAND VA-HANOVER VA-LOUISA VA-POWHATAN VA-
304 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORM MOVING INTO NORTHERN GOOCHLAND COUNTY...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GUM SPRING...OR ABOUT 5 MILES EAST OF
HADENSVILLE...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR GUM SPRING AT 315 PM EDT...SANDY HOOK AT 320 PM EDT...
DABNEYS AT 350 PM EDT.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 30 MPH AND
HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3777 7768 3767 7790 3783 7800 3789 7787

05
Special weather statement, Aug 8, 3:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
340 PM EDT WED AUG 8 2012

VAZ065-066-082030-
LUNENBURG-MECKLENBURG-
340 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS MECKLENBURG AND LUNENBURG
COUNTIES THROUGH 430 PM EDT...

AT 340 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM REHOBOTH TO SPANISH GROVE...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF VICTORIA TO 5 MILES NORTHEAST OF
REDOAK...MOVING SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3687 7852 3688 7850 3693 7849 3698 7837
      3692 7817 3672 7849 3680 7857

05
Special weather statement, Aug 8, 3:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT WED AUG 8 2012

VAZ048-049-062-082015-
FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
349 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOUISA...EASTERN
FLUVANNA AND NORTHWESTERN GOOCHLAND COUNTIES...

AT 348 PM EDT...A STRONG THUNDERSTORM WAS NEAR CALEDONIA...MOVING
SOUTH AT 10 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR STAGE
JUNCTION AROUND 400 PM AND COLUMBIA AROUND 410 PM.

LAT...LON 3776 7798 3775 7822 3793 7819 3793 7805

05
Special weather statement, Aug 8, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT WED AUG 8 2012

VAZ072>074-082045-
ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA-
421 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KING AND QUEEN...EAST
CENTRAL KING WILLIAM AND SOUTH CENTRAL ESSEX COUNTIES...

AT 419 PM EDT...A STRONG THUNDERSTORM WAS NEAR STEVENSVILLE...MOVING
SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND INTENSE LIGHTNING ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE
NEAR KING AND QUEEN COURTHOUSE AROUND 445 PM.

LAT...LON 3765 7676 3759 7694 3777 7703 3780 7693

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:06 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Newport News, City of Poquoson54 min
Aug 7, 8:36 PM EDTAreal Flood AdvisoryAKQYork, City of Newport News84 min
Aug 8, 8:22 AM EDTSpecial Weather StatementAKQLouisa38 min
Aug 8, 12:43 PM EDTSpecial Weather StatementAKQHanover37 min
Aug 8, 1:06 PM EDTSpecial Weather StatementAKQLouisa39 min
Aug 8, 1:20 PM EDTSpecial Weather StatementAKQEssex35 min
Aug 8, 1:28 PM EDTSpecial Weather StatementAKQCaroline47 min
Aug 8, 2:02 PM EDTSpecial Weather StatementAKQAmelia, Nottoway, Prince Edward43 min
Aug 8, 2:13 PM EDTSpecial Weather StatementAKQCaroline47 min
Aug 8, 2:44 PM EDTSpecial Weather StatementAKQPrince Edward31 min
Aug 8, 2:55 PM EDTAreal Flood AdvisoryAKQLunenburg, Prince Edward2 hr
Aug 8, 3:04 PM EDTSpecial Weather StatementAKQGoochland56 min
Aug 8, 3:40 PM EDTSpecial Weather StatementAKQLunenburg50 min
Aug 8, 3:49 PM EDTSpecial Weather StatementAKQFluvanna26 min
Aug 8, 4:09 PM EDTSevere Thunderstorm WarningAKQMecklenburg36 min
Aug 8, 4:47 PM EDTSpecial Weather StatementAKQMecklenburg28 min
Aug 8, 4:58 PM EDTSpecial Weather StatementAKQMiddlesex32 min
Aug 8, 5:33 PM EDTSpecial Weather StatementAKQMiddlesex57 min
Aug 8, 5:59 PM EDTSpecial Weather StatementAKQLancaster, Mathews, Middlesex, Northumberland31 min
Aug 8, 6:31 PM EDTSpecial Weather StatementAKQNorthumberland29 min
Aug 8, 6:48 PM EDTSpecial Weather StatementAKQCity of Richmond27 min
Aug 8, 7:12 PM EDTSpecial Weather StatementAKQChesterfield, City of Colonial Heights, City of Petersburg
Aug 8, 7:13 PM EDTSpecial Weather StatementAKQChesterfield, City of Colonial Heights, City of Petersburg47 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.